Amiodarone-induced thyrotoxicosis in a child with congenital heart disease.

IF 0.9 Q4 ENDOCRINOLOGY & METABOLISM
Pooja Karandikar, Rebecca Carter, Sudhir Vashist, Paula G Newton
{"title":"Amiodarone-induced thyrotoxicosis in a child with congenital heart disease.","authors":"Pooja Karandikar, Rebecca Carter, Sudhir Vashist, Paula G Newton","doi":"10.1530/EDM-26-0048","DOIUrl":null,"url":null,"abstract":"<p><strong>Summary: </strong>Amiodarone-induced thyrotoxicosis (AIT) is a known complication of amiodarone usage in adults that occurs secondary to unregulated overproduction of thyroid hormone due to excess iodine exposure in an abnormal thyroid gland (type one), the release of stored thyroid hormone due to a direct cytotoxic effect on a normal thyroid gland (type two), or both (mixed type). Therapy for AIT depends on the subtype present and typically consists of discontinuation of amiodarone and the addition of thyrostatic drugs or corticosteroids. AIT is a very uncommon adverse side effect of amiodarone use in children. We discuss a pediatric patient with a history of complex congenital heart defects and ventricular arrhythmia treated with amiodarone who developed AIT. This case illustrates the importance of regular thyroid function monitoring with clear guidelines, especially for pediatric patients, and the need for improved education regarding this phenomenon.</p><p><strong>Learning points: </strong></p>","PeriodicalId":37467,"journal":{"name":"Endocrinology, Diabetes and Metabolism Case Reports","volume":"2026 3","pages":""},"PeriodicalIF":0.9000,"publicationDate":"2026-07-01","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"https://www.ncbi.nlm.nih.gov/pmc/articles/PMC13507716/pdf/","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"Endocrinology, Diabetes and Metabolism Case Reports","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.1530/EDM-26-0048","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"Q4","JCRName":"ENDOCRINOLOGY & METABOLISM","Score":null,"Total":0}
引用次数: 0

Abstract

Summary: Amiodarone-induced thyrotoxicosis (AIT) is a known complication of amiodarone usage in adults that occurs secondary to unregulated overproduction of thyroid hormone due to excess iodine exposure in an abnormal thyroid gland (type one), the release of stored thyroid hormone due to a direct cytotoxic effect on a normal thyroid gland (type two), or both (mixed type). Therapy for AIT depends on the subtype present and typically consists of discontinuation of amiodarone and the addition of thyrostatic drugs or corticosteroids. AIT is a very uncommon adverse side effect of amiodarone use in children. We discuss a pediatric patient with a history of complex congenital heart defects and ventricular arrhythmia treated with amiodarone who developed AIT. This case illustrates the importance of regular thyroid function monitoring with clear guidelines, especially for pediatric patients, and the need for improved education regarding this phenomenon.

Learning points:

先天性心脏病患儿胺碘酮致甲状腺毒症1例
摘要:胺碘酮诱导的甲状腺毒症(AIT)是成人使用胺碘酮的一种已知并发症,继发于由于过量碘暴露于异常甲状腺(1型)、由于对正常甲状腺的直接细胞毒性作用而释放储存的甲状腺激素(2型),或两者兼而有之(混合型)。AIT的治疗取决于目前的亚型,通常包括停用胺碘酮和添加甲状腺药物或皮质类固醇。AIT是儿童使用胺碘酮的一种非常罕见的不良反应。我们讨论了一位有复杂先天性心脏缺陷和室性心律失常史的儿童患者,他接受胺碘酮治疗后发生了AIT。本病例说明了有明确指导方针的定期甲状腺功能监测的重要性,特别是对儿科患者,以及对这一现象加强教育的必要性。学习点:
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
CiteScore
1.50
自引率
0.00%
发文量
142
审稿时长
9 weeks
期刊介绍: Endocrinology, Diabetes & Metabolism Case Reports publishes case reports on common and rare conditions in all areas of clinical endocrinology, diabetes and metabolism. Articles should include clear learning points which readers can use to inform medical education or clinical practice. The types of cases of interest to Endocrinology, Diabetes & Metabolism Case Reports include: -Insight into disease pathogenesis or mechanism of therapy - Novel diagnostic procedure - Novel treatment - Unique/unexpected symptoms or presentations of a disease - New disease or syndrome: presentations/diagnosis/management - Unusual effects of medical treatment - Error in diagnosis/pitfalls and caveats
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书